severe cough and breathless

Hello, my three year-old son enes has asthma treatment for a year ,fluxitide 0.5mg two times a day and montelukast. He had not had any attack since the treatment began .Our doctor had us quit the medicals in the summer. But my son developed severe cough especially at nights. He gets up whili coughing because he cammot breathe and cries after he could breathe .We began to use the medicals again. But this stuation has been the same for two months. Would you like to share your opinions? Thanks!

4 Replies

oldestnewest
  • Hi aydin,

    I would take your son back to see his doctor as soon as possible if I were you; it sounds like he still has uncontrolled asthma despite the medication, a potentially dangerous situation.

    Em H

  • The other thing that strikes me reading your message again is that 0.5mg twice a day is a pretty big dose of fluticasone (Flixotide) for a three year old - I am an, errm, *moderately* sized adult with severe/brittle asthma and I am only on twice that. A dose that big in a child *can*, in some situations, potentially have long term side effects - although the long term risk and side effects of not taking it, and having poorly controlled asthma, or of stopping it suddenly, are potentially a lot lot worse, so please don't think of stopping it without talking to a doctor first.

    Given that he is on such a big dose and is not fully controlled, though, I wonder whether his asthma is being looked after by a hospital consultant - a respiratory specialist? If not, it might be worth asking for a referral - there are other options medication-wise other than what he is on, which might allow the steroid dose to be dropped, and might improve his control, too.

    Hope this helps

    Em

  • thanks EmilyH

    thanks a lot for your kindly info. We attend a child respiratory and allergy specialist. but i will try another options because I think the medications are not so much appropriate and useful .

    Thanks EmilyH

  • Hi aydin,

    I'm glad my answer was of use to you, but I'm slightly concerned when you say you will try other options - PLEASE don't stop the medication without seeking the advice of your doctor. It could be extremely dangerous, even life-threatening, to do so - especially as it is a comparatively large dose of steroid.

    Em H

You may also like...